Forum Style

Vertigo-disequilibrium symptoms

Hi all,

I've been having a recurring issue with symptoms of disequilibrium. I'm not sure it's vertigo, since the room does not really spin or anything like that. It's a dizzy--off balance kind of thing. If I sit or lie still, I'm fine. It's when I get up and try to walk around. It's worse at times than others.

I saw a neurologist, and they scanned my brain. Nothing was found (see what I did there?). Seriously, nothing abnormal (stroke) was found.

I hoped it was a one time thing, but it's back after being gone for the last couple months.

I'm trying to get an appt with my ENT, thinking it may be a sinus issue.

Any thoughts? Maybe a side effect of meds?

Any suggestions as to the type of doctor to see that could address this the best?

Also, I'm still having ongoing issues with weakness. Sometimes I literally have a hard time standing on my feet. I can't walk very far. Nothing new, but still going on...

Any thoughts are appreciated.

Steve

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • My Dr told me it's the meds. I just make sure I get up slowly after laying down or sitting for a while. Mine seems worse when I'm hungry.
  • Hi Steve
    I too have suffered from similar symptoms from time to time. Mine consisted of dizziness, lightheaded sometimes like I was going to faint. At one point I had to make a visit to the ER because it was accompanied by a bad headache. The doctors did a brain scan but found no bleeds etc, however my blood work showed abnormally high levels of Tacrolimus in the blood. The transplant team told me at my last visit that Tac (Prograf) can cause these symptoms even at lower levels in some people. I still have a mild form of it from time to time but have to live with it until my dosage is reduce in March. Hope this helps.
  • This could even be cervical spondylitis, which cases dizziness/vertigo! There are certain expertise of neck and head, google that it will help in vertigo, no mater what the cause behind.

    There are good medicines available to counter vertigo. I can name that but it's good to get prescribed from you Dr.

    Thanks
  • Tacrolimus is the suspect. It causes weakness and dizziness among all other side effects. Nothing to do about it but to be careful not to fall and fracture anything.
  • Hi Steve, I notice that I can have light-headed spells after I've been lying down or sitting for a while. My cardiologist said it was due to having the vegus nerve separated during transplant. It doesn't happen all the time, but some days it does. I usually try to drink more fluids and just sit up more slowly. Hope that helps.

  • Hi Steve,

    The culprit is probably tacrolimus, whose common side effects are dizziness and weakness.  No solution that I'm aware of.

  • As I know there may be two reasons for it. 1) there are fluids in the ears from sinuses. 2) three are three tiny bones in the ears. The density and shapes of the tiny bones can decrease due to aging. Those factors can affect the balance.

    In addition, doctors usually order CT scan of brain to rule out brain tumors.
This reply was deleted.

Facebook & instagram

Transplant News

   

                      Transplant News

Twitter

COTA

Purolator Air Filters

Latest Activity

Cynthia Stephens and Kidneyboy are now friends
8 minutes ago
Charles Patton left a comment on Caregivers Rock!
2 hours ago
Charles Patton left a comment for Charles Patton
3 hours ago
Michael Mennis updated their profile
3 hours ago
joseph clark and Kidneyboy are now friends
4 hours ago
Cynthia Stephens replied to Low-1's discussion Hello! 6 days post-transplant...
4 hours ago
Julie Barlow and Gord hearn joined TransplantFriends.com
4 hours ago
Steve Pearson posted a discussion
4 hours ago
More…

Lung Transplant Foundation

Contact Us